Hail, Camden
- When
- May 15, 1:19 PM EST
- Where
- Camden County, St Marys
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.733, -81.550
Quarter size hail occurred between the St. Marys Airport to the St.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Quarter size hail occurred between the St. Marys Airport to the St. Marys River. The affected area spaned 3 miles.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 15, 8:17 AM EST, 5 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 917 AM EDT MON MAY 15 2006 ...SEVERE STORMS POSSIBLE THIS AFTERNOON... .SHORT TERM...MSAS ANALYSIS INDICATES COLD FRONT HAS MADE ITS WAY INTO SOUTH CENTRAL GEORGIA...JUST ENTERING THE FORECAST AREA. RUC INDICATES THAT ALONG AND AHEAD OF THIS IS A ZONE OF HIGH THETA-E VALUES FROM THE SUWANNEE VALLEY THROUGH THE GEORGIA COAST. THIS HAS PROVIDED THE FOCUS FOR THE SHOWERS CURRENTLY ON RADAR WITH ISOLATED THUNDERSTORMS PRESENT AS WELL. THE MAIN CHALLENGE FOR TODAY WILL BE DETERMINING THE RESULTS OF DIMINISHING SYNOPTIC EFFECTS ALONG WITH INCREASED MESOSCALE INFLUENCES IN AN INCREASINGLY UNSTABLE ENVIRONMENT. AS MAIN SHORTWAVE TROUGH DIVES INTO THE WESTERN GULF...DIFFLUENCE ALOFT LOOKS TO BE ON THE WANE OVER OUR AREA AND THIS IS ALREADY EVIDENCED BY WARMING CLOUD TOPS ON IR IMAGERY. SO EXPECT THE LINE OF SHOWERS TO REMAIN STEADY STATE OR PERHAPS SLIGHTLY WEAKEN AS IT PROGRESSES SOUTHWARD. MAIN IMPACT FROM THIS ACTIVITY WILL BE TO PUT OUT SOME SOUTHWARD PROPAGATING OUTFLOWS INTO THE FLORIDA PORTION WHICH WILL ACT AS A FOCUS FOR ADDITIONAL STORM DEVELOPMENT THIS AFTERNOON. MODEL SOUNDINGS SHOW A VERY IMPRESSIVE UNSTABLE PROFILE FOR AREAS SOUTH OF I-10 THIS AFTERNOON. MODIFIED GNV SOUNDINGS FOR A HIGH IN THE LOWER 80S SHOWS CAPES AROUND 3000 WITH VERY GOOD INSTABILITY IN THE HAIL GROWTH ZONES. MOST OF THE SURFACE INSTABILITY COMES COURTEOUS OF INCREASED MOISTURE OFF THE GULF THIS AFTERNOON. ALL IN ALL CURRENT FORECAST HAS A GOOD HANDLE ON THE SITUATION AND ONLY SOME MINOR CHANGES ARE PLANNED. && .MARINE...CURRENT FORECAST IN GOOD SHAPE AND NO CHANGES PLANNED. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && DEESE/HESS/MCALLISTER .PREV DISCUSSION... (ISSUED 300 AM EDT MON MAY 15 2006) ..ISOLD SEVERE STORMS POSSIBLE TODAY... SYNOPSIS...A BROKEN LINE OF CONVECTION PRECEDING A QUASI-STATIONARY FRONTAL BOUNDARY IS EDGING ITS WAY EASTWARD FROM THE WEST FL PANHANDLE TOWARD OUR N GA ZONES THIS HOUR. POCKETS OF DIFFERENTIAL POSITIVE VORTICITY ADVECTION ARE AIDING THESE NOCTURNAL STORMS AS THEY ROUND THE BASE OF A LARGE UPPER LEVEL VORTEX POSITIONED OVER IN/OH. WEAK RIDGING TO OUR SE IS YIELDING TO THE DEEPENING UPPER TROUGH. PLENTY OF MID AND HIGH CLOUDS ARE STREAMING OVER THE JAX CWA TONIGHT COURTESY OF A DEEP SUB-TROP MOISTURE PLUME FROM OLD MEX EXTENDING NE TOWARD THE CAROLINAS. SHORT TERM...TODAY THROUGH WED... FRONTAL BOUNDARY TO OUR N WILL SAG INTO THE JAX CWA TODAY AS THE UPPER LEVEL LOW DEEPENS AND SHIFTS SOUTHWARD. PLENTY OF FORCING IN THE FORM OF MID LEVEL DIFF PVA AND ASCENT COURTESY OF BOTH MID AND UPPER LEVEL JETS WILL PROVIDE DYNAMICAL SUPPORT ALONG AND AHEAD OF THE FRONT FOR CONVECTION. INSTABILITY INDICES WILL CONTINUE TO INCREASE OVER THE AREA THIS MORNING AS THE UPPER TROUGH SHIFTS FURTHER SOUTH AND TEMPS ALOFT COOL...WHICH WILL STEEPEN MID LEVEL LAPSE RATES WHILE AT THE SAME TIME INCREASE MID LVL FLOW. THEREFORE THE MAIN CONVECTIVE CONCERNS FROM STRONG STORMS TODAY WILL BE HAIL AND GUSTY WINDS...AND HAVE HIGHLIGHTED THESE IN THE FORECAST. DEEP LAYER WSW STEERING FLOW WILL KEEP THE EAST COAST SEABREEZE PINNED NEAR THE COAST THIS AFTN...BUT THE SB COULD PROVIDE AN ADDITIONAL FOCUS FOR STORMS/ISOLD ROTATING STORMS OVER OUR EASTERN FL ZONES AS THE AFOREMENTIONED FRONT SAGS INTO THE AREA DURING THE LATE AFTN/EVENING. HAVE CONTINUED WITH A GOOD CHANCE OF PRECIP FOR THE HEART OF OUR CWA TODAY...LEANING TOWARD THE MAV MOS. COOLER MAX TEMPS ARE EXPECTED COMPARED TO YSTDY AS CLOUD COVER INCREASES RANGING FROM UPPER 70S TO OUR N TO LOWER 80S FOR OUR S ZONES. TONIGHT THE UPPER LOW BEGINS TO LIFT NE TRAILING THE SURFACE FRONT THROUGH OUR FL ZONES. HAVE CONTINUED WITH SCATTERED PRECIP THROUGH MIDNIGHT...THEN DECREASE POPS FROM N-S AS DRIER AIR BEGINS TO FILTER IN FROM THE NW. TUE THE FRONT LINGERS ACROSS CENTRAL FL...AND HAVE CONTINUED A LOW CHANCE OF PRECIP FOR OUR SOUTHERN ZONES (MARION... PUTNAM AND FLAGLER). MODELS INDICATE A WAVE FORMING ALONG THE FRONT LATE TUE AND TRACK THE FEATURE ENE ACROSS S FL AS MEAN LAYER TROUGHING OVER THE EASTERN CONUS FINALLY BEGINS TO TRANSLATE EAST STEERING THE SFC WAVE AND STALLED FRONT OFFSHORE OF THE FL COAST BY LATE WED. HAVE INDICATED A LOW CHANGE OF SHRA FOR OUR SE FL ZONES LATE TUE/EARLY WED ASSOCIATED WITH THIS DEPARTING WAVE FEATURE. TEMPS WILL BE ACTUALLY BELOW CLIMO VALUES IN THE SHORT TERM DUE TO MEAN TROUGHING OVER THE EASTERN CONUS. HIGHS NEAR 80 AND MINS IN THE LOW 60S TONIGHT TO MID 50S BY TUE NIGHT CAN BE EXPECTED. PATCHY FOG WILL BE ALSO POSSIBLE TONIGHT ESPECIALLY WHERE PRECIP FALLS TODAY. LONG TERM...THU THROUGH SUN... CONTINUED A DRY FORECAST AS TROUGHING WEAKENS OVER THE EASTERN CONUS WITH A SPLIT FLOW JET PATTERN DEVELOPING BY THE WEEKEND. EXPECT MORE ZONAL FLOW BY SUN WITH THE SUB-TROP JET OVERHEAD. AT THE SURFACE WLY FLOW WILL PREVAIL AS RIDGING REMAINS TO OUR SOUTH WHICH WILL KEEP DEEP MOISTURE TO OUR NORTH ASSOCIATED WITH WEAK FRONTS. TEMPS WILL MODERATE THROUGH THE PERIOD FROM LOWER 80S/MID 50S THU TO NEAR 90/LWR 60S BY SUN. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 136 PM EDT MON MAY 15 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 136 PM EDT MON MAY 15 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORM WATCH NUMBER 358 IN EFFECT UNTIL 7 PM THIS EVENING... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7 PM THIS EVENING FOR ALL OF NORTHEAST FLORIDA AND PORTIONS OF SOUTHEAST GEORGIA. SEE THE LATEST WATCH COUNTY NOTIFICATION (WCN) MESSAGE FOR A LIST OF COUNTIES INCLUDED IN THE WATCH. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS GREATER THAN 60 MPH. .THUNDERSTORM IMPACT... A STRONG UPPER LEVEL LOW OVER THE EASTERN UNITED STATES WILL PUSH A COLD FRONT ACROSS GEORGIA TODAY AND THROUGH NORTHEAST FLORIDA TONIGHT. NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND AHEAD OF THE FRONT OVER SOUTHEAST GEORGIA THIS MORNING. AS THE FRONT SINKS SOUTHWARD...NUMEROUS TO SCATTERED STORMS WILL IMPACT NORTHEAST FLORIDA BY THIS AFTERNOON. EXCESSIVE LIGHTNING CAN BE EXPECTED IN MANY THUNDERSTORMS TODAY AS WELL AS PERIODS OF HEAVY RAINFALL. THERE IS ALSO THE POTENTIAL FOR SOME STORMS TO BECOME SEVERE WITH THE MAIN CONCERN BEING LARGE HAIL. GUSTY DOWN BURST WINDS ARE ALSO POSSIBLE UP TO 50 MPH. INDIVIDUAL STORM MOTION WILL EAST NORTHEAST AROUND 45 MPH. STORMS WILL DECREASE IN COVERAGE ACROSS SOUTHEAST GEORGIA THIS EVENING...AND ACROSS NORTHEAST FLORIDA AFTER MIDNIGHT TONIGHT AS THE FRONT BEGINS TO STALL ACROSS CENTRAL FLORIDA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY ACROSS MARION...PUTNAM AND FLAGLER COUNTIES. .FIRE WEATHER IMPACT... DRIER AIR WILL FILTER INTO THE AREA TUESDAY AND WEDNESDAY WITH MINIMUM RELATIVE HUMIDITIES DROPPING BELOW CRITICAL VALUES IN NORTH FLORIDA. A FIRE WEATHER WATCH MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IN THE SEVERE THUNDERSTORM WATCH AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ENYEDI/HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1240 PM EDT MON MAY 15 2006 FLZ020-021-151730- HAMILTON-SUWANNEE- 1240 PM EDT MON MAY 15 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN SUWANNEE AND SOUTHERN HAMILTON COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 130 PM EDT... AT 1240 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 10 MILES WEST OF LIVE OAK...OR ABOUT 8 MILES SOUTH OF SUWANNEE RIVER STATE PARK...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND LIVE OAK... SUWANNEE SPRINGS AND BELMONT THROUGH 130 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1257 PM EDT MON MAY 15 2006 GAZ150-163-151745- CLINCH-WARE- 1257 PM EDT MON MAY 15 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH AND WARE COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 145 PM EDT... AT 1257 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ABOUT 7 MILES SOUTH OF HOMERVILLE... MOVING NORTHEAST AT 50 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS SOUTH OF HOMERVILLE AND MANOR THROUGH 145 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 113 PM EDT MON MAY 15 2006 FLZ023-GAZ164-151800- BAKER-CHARLTON- 113 PM EDT MON MAY 15 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN BAKER AND SOUTHERN CHARLTON COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 200 PM EDT... AT 113 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 23 MILES WEST OF ST. GEORGE...OR ABOUT 19 MILES SOUTHEAST OF FARGO...MOVING NORTHEAST AT 45 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ST. GEORGE THROUGH 200 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 122 PM EDT MON MAY 15 2006 FLZ022-151800- COLUMBIA- 122 PM EDT MON MAY 15 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 200 PM EDT... AT 122 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CENTERED OVER SUWANNEE COUNTY...OR ABOUT 3 MILES WEST OF WHITE SPRINGS...MOVING EAST AT 45 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS EAST OF BELMONT THROUGH 200 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF THIS STORM REMAINS SEVERE AS IT ENTERS COLUMBIA COUNTY...A SEVERE THUNDERSTORM WARNING WILL BE ISSUED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 215 PM EDT MON MAY 15 2006 FLZ021-151845- SUWANNEE- 215 PM EDT MON MAY 15 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN SUWANNEE COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 245 PM EDT... AT 215 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES WEST OF OBRIEN...OR ABOUT 11 MILES EAST OF MAYO...MOVING NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OBRIEN THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 217 PM EDT MON MAY 15 2006 FLZ025-151845- DUVAL- 217 PM EDT MON MAY 15 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN DUVAL COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 245 PM EDT... AT 217 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF JACKSONVILLE INTERNATIONAL AIRPORT TO 19 MILES WEST OF JACKSONVILLE INTERNATIONAL AIRPORT...OR ALONG A LINE EXTENDING FROM CALLAHAN TO 16 MILES SOUTHWEST OF CALLAHAN...MOVING EAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND JACKSONVILLE INTERNATIONAL AIRPORT AND OCEANWAY THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
The Jacksonville radar (KJAX), 31 km away, was scanning. The volume nearest the first event began at 18:18 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496485.